Alert archive / Nebraska / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 28, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 10, 2004, 3:15 PM MDT for Morrill County, Nebraska. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2004, 3:15 PM MDT (21:15 UTC)
- Expired
- Jun 10, 2004, 4:15 PM MDT
- In force
- 60 min
- Issued by
- NWS Cheyenne, WY
- Area
- Counties, with a storm outline in the text
County Morrill County, NE
The radar
The Cheyenne radar (KCYS), 147 km from the middle of the area, began a volume at 21:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 10, 1:00 PM MDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.3 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 47 J/kg
- Mixed-layer CIN
- -330 J/kg
- Mixed-layer LCL
- 1653 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 98 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
721 WUUS55 KCYS 102115 SVRCYS NEC123-102215- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 314 PM MDT THU JUN 10 2004 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MORRILL COUNTY IN THE PANHANDLE OF NEBRASKA * UNTIL 415 PM MDT * AT 311 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR REDINGTON...OR ABOUT 23 MILES SOUTHEAST OF SCOTTSBLUFF...AND MOVING NORTHEAST AT 20 MPH. THIS STORM HAS A HISTORY OF PRODUCING DIME SIZE HAIL. * THE SEVERE THUNDERSTORM WILL BE NEAR... BAYARD BY 330 PM MDT 7 MILES NORTHWEST OF BRIDGEPORT BY 340 PM MDT 7 MILES NORTHWEST OF BRICKER LAKES BY 345 PM MDT LAT...LON 4183 10335 4151 10335 4171 10295 4191 10318 $$ JR
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 3:15 PM MDT, 0 minutes earlier.
Area forecast discussion, Jun 10, 3:15 PM MDT, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 315 PM MDT THU JUN 10 2004 .SHORT TERM...SURFACE TROUGH CURRENTLY PASSING THROUGH CWA WITH COLD FRONT LAGGING BEHIND. VERY DRY AIR WITH BEHIND TROUGH...CYS DPT DROPPED TO 12 DEGREES AT 18Z. AREA TO BE MONITORED WILL BE THE FAR EASTERN AREAS OF THE CWA...WHERE TROUGH HAS NOT PASSED AND DPTS ARE CURRENTLY AROUND 60 DEGREES...TROUGH COLLIDING WITH MOIST, UNSTABLE AIR WILL PRODUCE THUNDERSTORMS WHICH SOME MAY BE TORNADIC. AFTER FRONTAL PASSAGE THIS EVENING, GUSTY WESTERLY WINDS WILL USHER IN MORE SEASONAL TEMPERATURES OVER NIGHT AND INTO THE DAY ON FRIDAY THROUGHOUT THE ENTIRE CWA. WITH THE H5 LOW EXITING THE AREA TOMORROW...HEIGHTS WILL BEGIN TO RISE AND THE FLOW WILL BECOME MORE ZONAL. AT THE SURFACE, WINDS WILL BE GUSTY FROM THE WEST AND THE AREA WILL REMAIN DRY. .LONG TERM...FRI NIGHT WILL REMAIN DRY. BOTH ETA/GFS BRING A WEAK SHORTWAVE TROUGH ACROSS WY AND SOUTHERN MT ON SATURDAY AND SHOW SOME SPOTTY QPF. WHILE GFS LOOKS LIKE ITS BULLISH SELF...WILL PUT A LOW POP IN FOR SATURDAY AFTERNOON/EVENING MAINLY OVER NORTHERN PART OF FORECAST AREA. ZONAL FLOW ALOFT SETS UP SUNDAY AND MONDAY AS WEAK SHORTWAVE RIDGE BUILDS OVER NORTHERN ROCKIES. WILL MOVE LOW 20 PERCENT POPS TO MAINLY JUST THE NEBRASKA PANHANDLE BOTH AFTERNOONS/EVENINGS AS FAIRLY DRY WNW FLOW ALOFT WILL BE IN PLACE. CHANCE FOR TSTMS SHOULD GET A LITTLE BETTER EACH DAY TUE THRU THU AS UPPER RIDGE BUILDS TO OUR WEST. SURFACE WINDS TURN SELY WHICH WILL INCREASE MOISTURE AND INSTABILITY ESPECIALLY WED AND THU. .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. DEMKO/JLH
Hazardous weather outlook, Jun 10, 10:48 AM MDT, 4 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1048 AM MDT THU JUN 10 2004 NEZ001>003-019>021-054-055-111106- BANNER-BOX BUTTE-CHEYENNE-DAWES-KIMBALL-MORRILL-SCOTTS BLUFF-SIOUX- INCLUDING THE CITIES OF...ALLIANCE...CHADRON...KIMBALL... SCOTTSBLUFF AND SIDNEY 1048 AM MDT THU JUN 10 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE NEBRASKA PANHANDLE THIS AFTERNOON AND EARLY THIS EVENING. SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND EXTEND INTO THE EARLY EVENING HOURS. THE MAIN THREAT WITH THE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS CAN BE EXPECTED FROM SUNDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. WYZ059>070-111106- CHEYENNE FOOTHILLS-CONVERSE-GOSHEN-LARAMIE RANGE-LARAMIE VALLEY- NIOBRARA-NORTH CARBON-NORTH LARAMIE RANGE-PINE BLUFFS-PLATTE- SNOWY RANGE-SOUTHWEST CARBON- INCLUDING THE CITIES OF...CHEYENNE...DOUGLAS...LARAMIE...LUSK... RAWLINS...TORRINGTON AND WHEATLAND 1048 AM MDT THU JUN 10 2004 THIS HAZARDOUS OUTLOOK IS FOR SOUTHEASTERN WYOMING. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS WILL OCCUR ACROSS THE AREA TODAY. SOME SMALL HAIL AND GUSTY WINDS MAY OCCUR IN THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS CAN BE EXPECTED FROM SUNDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GRIFFITH
In the hours before
Local storm report, Jun 10, 2:57 PM MDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
257 PM MDT THU JUN 10 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0226 PM TORNADO 8 W HEMINGFORD 42.32N 103.23W
06/10/2004 BOX BUTTE NE PUBLIC
BRIEF TOUCHDOWN WITH NO DAMAGE REPORTED.
0243 PM HAIL 11 NW HEMINGFORD 42.43N 103.23W
06/10/2004 0.75 INCH BOX BUTTE NE TRAINED SPOTTER
&&
MRCThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 7:11 PM MDT | Severe Thunderstorm Warning | CYS | Morrill | 64 min |
| Jun 10, 1:53 PM MDT | Severe Thunderstorm Warning | CYS | Box Butte | 37 min |
| Jun 10, 2:29 PM MDT | Tornado Warning | CYS | Box Butte | 61 min |
| Jun 10, 2:45 PM MDT | Severe Thunderstorm Warning | CYS | Dawes | 60 min |
| Jun 10, 3:28 PM MDT | Severe Thunderstorm Warning | CYS | Box Butte | 62 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.